Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

Request Permissions   Purchase Content 


$ L_p$-estimates of the solution of a linear problem arising in magnetohydrodynamics

Author: V. Solonnikov
Translated by: the author
Original publication: Algebra i Analiz, tom 23 (2011), nomer 1.
Journal: St. Petersburg Math. J. 23 (2012), 161-177
MSC (2010): Primary 35Q35
Published electronically: November 10, 2011
MathSciNet review: 2760153
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Coercive estimates in anisotropic Sobolev spaces $ W_p^{2,1}(Q_T)$ are established for solutions of a linearized problem of magnetohydrodynamics for the magnetic field. The result can help analyze nonlinear problems of magnetohydrodymanics, in particular, free boundary problems.

References [Enhancements On Off] (What's this?)

  • 1. O. A. Ladyženskaja and V. A. Solonnikov, Solution of some non-stationary problems of magnetohydrodynamics for a viscous incompressible fluid, Trudy Mat. Inst. Steklov 59 (1960), 115–173 (Russian). MR 0170130
  • 2. O. A. Ladyženskaja and V. A. Solonnikov, The linearization principle and invariant manifolds for problems of magnetohydrodynamics, Zap. Naučn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 38 (1973), 46–93 (Russian). Boundary value problems of mathematical physics and related questions in the theory of functions, 7. MR 0377310
  • 3. Gerhard Ströhmer, About an initial-boundary value problem from magnetohydrodynamics, Math. Z. 209 (1992), no. 3, 345–362. MR 1152262,
  • 4. Gerhard Ströhmer, About the equations of non-stationary magneto-hydrodynamics, Nonlinear Anal. 52 (2003), no. 4, 1249–1273. MR 1941256,
  • 5. Sunra J. N. Mosconi and Vsevolod A. Solonnikov, On a problem of magnetohydrodynamics in a multi-connected domain, Nonlinear Anal. 74 (2011), no. 2, 462–478. MR 2733223,
  • 6. K. K. Golovkin, On equivalent normalizations of fractional spaces, Trudy Mat. Inst. Steklov. 66 (1962), 364–383 (Russian). MR 0154028
  • 7. V. A. Solonnikov, Estimates for solutions of the nonstationary Stokes problem in anisotropic Sobolev spaces and estimates for the resolvent of the Stokes operator, Uspekhi Mat. Nauk 58 (2003), no. 2(350), 123–156 (Russian, with Russian summary); English transl., Russian Math. Surveys 58 (2003), no. 2, 331–365. MR 1992567,
  • 8. V. A. Solonnikov, The solvability of the second initial-boundary value problem for a linear nonstationary system of Navier-Stokes equations, Zap. Naučn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 69 (1977), 200–218, 277 (Russian). Boundary value problems of mathematical physics and related questions in the theory of functions, 10. MR 0609731
  • 9. È. B. Byhovskiĭ and N. V. Smirnov, Orthogonal decomposition of the space of vector functions square-summable on a given domain, and the operators of vector analysis, Trudy Mat. Inst. Steklov. 59 (1960), 5–36 (Russian). MR 0121641
  • 10. M. Padula and V. A. Solonnikov, On the free boundary problem of magnetohydrodynamics, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 385 (2010), no. Kraevye Zadachi Matematicheskoĭ Fiziki i Smezhnye Voprosy Teorii Funktsiĭ. 41, 135–186, 236 (English, with English and Russian summaries); English transl., J. Math. Sci. (N.Y.) 178 (2011), no. 3, 313–344. MR 2749373,
  • 11. M. E. Bogovskiĭ, Solutions of some problems of vector analysis, associated with the operators 𝑑𝑖𝑣 and 𝑔𝑟𝑎𝑑, Theory of cubature formulas and the application of functional analysis to problems of mathematical physics, Trudy Sem. S. L. Soboleva, No. 1, vol. 1980, Akad. Nauk SSSR Sibirsk. Otdel., Inst. Mat., Novosibirsk, 1980, pp. 5–40, 149 (Russian). MR 631691

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 35Q35

Retrieve articles in all journals with MSC (2010): 35Q35

Additional Information

V. Solonnikov
Affiliation: St. Petersburg Branch, Steklov Mathematical Institute, Russian Academy of Sciences, Fontanka 27, Petersburg 191023, Russia

Keywords: Coercive estimates, magnetohydrodynamics
Received by editor(s): October 19, 2010
Published electronically: November 10, 2011
Dedicated: Dedicated to the memory of M. Sh. Birman
Article copyright: © Copyright 2011 American Mathematical Society